Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 17, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Mar 19, 2008, 3:10 AM CDT for 4 counties in Kentucky. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2008, 3:10 AM CDT (08:10 UTC)
- Expired
- Mar 19, 2008, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breckinridge County, KY, Hancock County, KY, Meade County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 64 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 3:30 AM CDT | FLASH FLOOD | W Fordsville, KY | HIGHWAY 1414 HAS 6 INCHES OF WATER OVER ROAD BETWEEN 8 AND 9 MILE MARKERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 675 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 190816
FFWLMK
KYC027-091-163-183-191415-
/O.NEW.KLMK.FF.W.0017.080319T0810Z-080319T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 AM CDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
HANCOCK COUNTY IN NORTHWEST KENTUCKY...
OHIO COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 915 AM CDT/1015 AM EDT/
* AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAINFALL CAUSING FLASH FLOODING OVER THE WARNED
AREA WITH ADDITIONAL HEAVY RAINS ON THE WAY FROM SOUTHWEST
KENTUCKY. RAINFALL RATES UP TO AN INCH PER HOUR WILL BE POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAWESVILLE...HARDINSBURG...AND BRANDENBURG.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
LAT...LON 3723 8694 3742 8710 3760 8702 3767 8686
3779 8684 3783 8692 3801 8684 3784 8664
3812 8647 3815 8633 3819 8639 3819 8636
3804 8626 3800 8601 3787 8598 3781 8617
3757 8639 3762 8652 3757 8664 3743 8663
TIME...MOT...LOC 0810Z 180DEG 0KT 3774 8649
$$
AML2 follow-up statements
000
WGUS73 KLMK 191020
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 AM EDT WED MAR 19 2008
KYC183-191027-
/O.CAN.KLMK.FF.W.0017.000000T0000Z-080319T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-
517 AM CDT WED MAR 19 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR OHIO COUNTY...
LAT...LON 3762 8652 3758 8662 3766 8664 3773 8684
3781 8685 3783 8691 3800 8683 3789 8674
3786 8661 3793 8659 3793 8652 3811 8647
3815 8632 3819 8638 3804 8626 3797 8606
3800 8601 3788 8598 3782 8615 3757 8639
TIME...MOT...LOC 1017Z 180DEG 0KT 3774 8649
$$
KYC027-091-163-191415-
/O.CON.KLMK.FF.W.0017.000000T0000Z-080319T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MEADE KY-BRECKINRIDGE KY-HANCOCK KY-
517 AM CDT WED MAR 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT/1015 AM
EDT/ FOR HANCOCK...BRECKINRIDGE AND MEADE COUNTIES...
AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAINFALL ACROSS THE WARNED AREA. UP TO AN
ADDITIONAL HALF TO THREE QUARTERS OF AN INCH OF RAINFALL WILL BE
POSSIBLE THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAWESVILLE...
HARDINSBURG...AND BRANDENBURG.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER
MOVE UP TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS BEFORE DAWN WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODING.
LAT...LON 3762 8652 3758 8662 3766 8664 3773 8684
3781 8685 3783 8691 3800 8683 3789 8674
3786 8661 3793 8659 3793 8652 3811 8647
3815 8632 3819 8638 3804 8626 3797 8606
3800 8601 3788 8598 3782 8615 3757 8639
TIME...MOT...LOC 1017Z 180DEG 0KT 3774 8649
$$
AML000
WGUS73 KLMK 191335
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 AM EDT WED MAR 19 2008
KYC027-091-163-191415-
/O.CON.KLMK.FF.W.0017.000000T0000Z-080319T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MEADE KY-BRECKINRIDGE KY-HANCOCK KY-
830 AM CDT WED MAR 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT/1015 AM
EDT/ FOR HANCOCK...BRECKINRIDGE AND MEADE COUNTIES...
AT 754 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A BANDS OF
MODERATE TO LOCALLY HEAVY RAIN ACROSS THE THREE COUNTIES...INCLUDING
THE CITIES OF HAWESVILLE...HARDINSBURG AND BRANDENBURG AREAS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THIS
MORNING IN THE WARNED AREA...WHICH WILL CONTINUE THE HIGH THREAT OF
FLASH FLOODING.
IN HANCOCK COUNTY THE FOLLOWING ROADS ARE CLOSED DUE TO
FLOODING...GOERING ROAD NEAR HIGHWAY 60...MIDDLE KNOBSVILLE
ROAD...AND UNION HILL ROAD.
IN BRECKINRIDGE COUNTY...ROSETTA CORNERS ROAD...ROSETTA DENSE BRIDGE
ROAD...AND TOOLS CREEK ROADS ARE CLOSED. HIGHWAY 261 AT DODGE CREEK
HAS A COUPLE OF FEET OF WATER OVER THE ROAD.
IN MEADE COUNTY...THERE IS HIGH WATER OVER HIGHWAY 823 BETWEEN THE 0
AND 1 MILE MARKER. KNOBS ROAD AND PINE RIDGE ROAD ARE BOTH CLOSED
DUE TO HIGH WATER.
FLOODING IS THE NUMBER ONE WEATHER KILLER. TURN AROUND...DONT DROWN.
LAT...LON 3762 8652 3758 8662 3766 8664 3773 8684
3781 8685 3783 8691 3800 8683 3789 8674
3786 8661 3793 8659 3793 8652 3811 8647
3815 8632 3819 8638 3804 8626 3797 8606
3800 8601 3788 8598 3782 8615 3757 8639
TIME...MOT...LOC 1310Z 180DEG 0KT 3774 8649
$$
JDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 2:03 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 19, 2:03 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 AM EDT WED MAR 19 2008
.SHORT TERM (TODAY AND TONIGHT)...
...FLASH FLOODING OVER SOUTHERN INDIANA AND NORTHERN KENTUCKY AS
WELL AS GUSTY WINDS OVER CENTRAL KENTUCKY TODAY...
COMPLICATED SHORT TERM PERIOD. CURRENT METAR OBSERVATIONS
INDICATING A NEARLY STATIONARY BOUNDARY OVERLAID FROM SOUTHWEST
KENTUCKY TO JUST SOUTH OF LOUISVILLE TO SOUTHWEST OH. SEVERAL
WAVES OF ENERGY CREATING ENHANCED AREAS OF RAINFALL HAVE OCCURRED
OVER NIGHT ALONG THIS BOUNDARY. LATEST WAVE MAKING ITS WAY INTO
SOUTHWEST INDIANA AT 645Z. 0Z MODELS INDICATE THAT THE BOUNDARY
WILL START MAKING DECENT EWRD PROGRESS BY 12Z AND EXIT THE
FORECAST AREA (FA) BY 0Z TONIGHT.
AS FOR THE FLOODING ISSUE...4 TO 5 INCHES OF RAINFALL HAS OCCURRED
WITH LOCALLY HIGHER AMOUNTS IN THE FLASH FLOOD WATCH AREA. SEVERAL
FF WARNINGS OUT AND EXPECT FLOODING TO CONTINUE THROUGH THE
MORNING HOURS. PRECIP WILL BE CONVECTIVE IN NATURE SO WILL
CONTINUE FF VS REGULAR FLOOD WATCH. MAJOR FLOODING IS OCCURRING
ESPECIALLY OVER SOUTHERN INDIANA SO WILL CONTINUE FF WATCH TILL 20Z
WHEN RAINS WILL FINALLY LIGHTEN BEFORE TAPERING OFF LATE AFTERNOON.
PERSONS IN THE FLASH FLOOD WATCH SHOULD MONITOR NOAA WX RADIO AND
WWW.WEATHER.GOV/LMK FOR THE LATEST UPDATES.
IN ADDITION TO FLOODING IN THE NRN FA TODAY...THE CENTRAL AND
SOUTHERN PARTS OF THE FA WILL SEE PRETTY GUSTY WINDS AS A GOOD H85
LLJ CROSSES THE AREA SOUTH OF THE FRONTAL BOUNDARY THIS MORNING AND
EARLY AFTERNOON. IN COORDINATION WITH JKL...HAVE ISSUED A WIND
ADVY FOR COUNTIES IN KY CURRENTLY NOT IN THE FF WATCH. WIND GUSTS
COULD REACH AS HIGH AS 40 TO 45 MPH AHEAD OF CONVECTION AND FRONTAL
BOUNDARY. HIGHER GUSTS CAN BE EXPECT IN THE CONVECTION THIS
MORNING WHICH WE WILL KEEP A CLOSE EYE ON. COULD BE SOME ISLD
SEVERE WINDS. EXPECT WINDS TO DIE DOWN BY LATE AFTERNOON.
.LONG TERM (THURSDAY THROUGH TUESDAY)...
DUE TO ONGOING SIGNIFICANT FLOODING WITH ADDITIONAL HEAVY RAINFALL
AND POSSIBLE THUNDERSTORMS THIS MORNING...AND A RELATIVELY QUIET
LONG TERM FORECAST PERIOD...MOST OF OUR TIME WAS SPENT ON THE SHORT
TERM FORECAST THIS MORNING. PREVIOUS LONG TERM DISCUSSION FOLLOWS:
WEATHER PATTERN WILL SETTLE DOWN RELATIVELY (COMPARED TO TONIGHT AND
WED) DURING EXTENDED PERIOD ALTHOUGH A SERIES OF SHORTWAVES WILL
HAVE AT LEAST SOME EFFECT ON WEATHER DURING THIS PERIOD.
RESIDUAL MOISTURE WILL BE PULLING OUT OF AREA WED EVENING WITH SKY
CLEARING OUT BY THU MORNING. NEXT SYSTEM TO AFFECT AREA WILL BE FRI
AS SHORTWAVE APPROACHES FROM THE NW. GFS IS STRONGER WITH SHORTWAVE
THAN NAM12 AT 84 HRS AND NEW ECMWF RUN. GFS MAY BE ONTO SOMETHING
BUT MAYBE NOT QUITE AS STRONG AS CURRENTLY SHOWN. IN ANY EVENT...SFC
LOW WILL PASS TO OUR NORTH ALLOWING SLY SFC FLOW ON FRI TO WARM
TEMPS DURING AFTERNOON WITH SCT SHOWERS ALONG/AHEAD OF TRAILING SFC
FRONT. GFS SHOWS SOME WRAP AROUND MOISTURE FRI NIGHT BUT WILL HOLD
OFF ON ANY PRECIP GIVEN UNCERTAINLY ON SYSTEM STRENGTH.
NEXT IN SERIES OF SHORTWAVES AFFECTS AREA ON SUNDAY. AGAIN MODEL
DIFFERENCES APPEAR BETWEEN GFS ECMWF AND GEM MODELS. SCT LIGHT
PRECIP AGAIN POSSIBLE WITH THIS SYSTEM AS BELOW NORMAL TEMPS (HIGHS
ONLY IN THE 40S) AFFECT AREA. THICKNESS AND H85 TEMPS ON GFS WOULD
SUGGEST POTENTIAL FOR SCT LIGHT FROZEN PRECIP ACROSS THE NORTH
ALTHOUGH BOUNDARY LAYER TEMPS MAY STAY WARM ENOUGH FOR SCT LIQUID.
ECMWF IS STRONGER WITH SYSTEM WHICH COULD PULL WARMER AIR INTO AREA.
WILL KEEP EYE ON THIS SYSTEM.
FINALLY ANOTHER SHORTWAVE WILL BRING A CHC OF RAIN EARLY NEXT WEEK.
WITH ALL THESE SYSTEMS MOVING RAPIDLY ACROSS THE AREA...TIMING AND
STRENGTH OF SYSTEMS WILL VARY FROM RUN TO RUN AND MODEL TO MODEL.
&&
.AVIATION (06Z TAFS)...
STATIONARY FRONT WILL REMAIN DRAPED FROM SOUTHWEST TO NORTHEAST
ACROSS KENTUCKY THROUGH THE EARLY MORNING HOURS. LOW PRESSURE RIDING
UP THE FRONT OUT OF ARKANSAS WILL FINALLY PULL THE FRONT OFF TO THE
EAST LATE THIS MORNING AND THIS AFTERNOON.
LARGE AND PERSISTENT AREA OF RAIN WILL SHIFT EASTWARD AND WILL
AFFECT SDF FIRST DURING THE OVERNIGHT HOURS AND THEN HAVE ITS
GREATEST IMPACT ON BWG AND LEX DURING THE MORNING DAYLIGHT HOURS.
MVFR AND IFR CONDITIONS WILL BE WIDESPREAD WITH THE RAIN. ISOLATED
THUNDER WILL BE POSSIBLE THIS MORNING...SIMILAR TO YESTERDAY
MORNING...AS THE ARKANSAS LOW APPROACHES AND GENERATES IMPRESSIVE
LIFT.
WINDS WILL SHIFT RATHER ABRUPTLY AT BWG AND LEX WITH THE PASSAGE OF
THE LOW AND ITS FRONT. RIGHT NOW AM COUNTING ON SDF STAYING NORTH OF
THE FRONT AND WILL KEEP A NORTHERLY COMPONENT IN ITS WINDS...THOUGH
AT 05Z THE FRONT WAS ONLY ABOUT 15 MILES SOUTH OF THE AIRPORT. SOUTH
OF THE FRONT WINDS WERE SOUTHERLY WITH GUSTS TO NEARLY 30
KNOTS...WHILE NORTH OF THE FRONT WINDS WERE NORTHERLY AROUND 10
KNOTS.
DESPITE THE STRONG SURFACE WINDS...SOME LOW LEVEL WIND SHEAR CAN
STILL BE EXPECTED AT BWG THIS MORNING AS THE LOW LEVEL JET STREAMS
OVERHEAD. BORDERLINE SHEAR CONDITIONS AT LEX...WILL LEAVE OUT FOR
NOW.
RAIN WILL TAPER OFF TOWARDS EVENING AND LOW CLOUDS SHOULD SCATTER
OUT TONIGHT.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR KYZ023>026-030>035.
WIND ADVISORY UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON FOR
KYZ027>029-036>043-045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM...AML
LONG TERM....13/TWF
AVIATION.....13Hazardous weather outlook, Mar 18, 3:00 PM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT TUE MAR 18 2008 INZ076>079-083-084-089>092-KYZ023>026-030>035-191545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- 400 PM EDT TUE MAR 18 2008 /300 PM CDT TUE MAR 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT AND WEDNESDAY FOR SOUTH CENTRAL INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY. WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO OCCUR OVER SOUTH CENTRAL INDIANA TONIGHT WITH HEAVY RAIN AT TIMES. RAIN IS ALSO LIKELY OVER NORTH CENTRAL KENTUCKY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED OVER PARTS OF SOUTH CENTRAL INDIANA TONIGHT AND WEDNESDAY MORNING...FOR A STORM TOTAL OF 4 TO 8 INCHES OF RAIN. FOR COUNTIES NEAR THE OHIO RIVER IN NORTH CENTRAL KENTUCKY STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCAL AMOUNTS UP TO 5 INCHES POSSIBLE ALONG THE RIVER AND NORTHEAST OF LOUISVILLE. THIS RAIN MAY RESULT IN POTENTIALLY SERIOUS FLOODING AND FLASH FLOODING OF SMALL STREAMS CREEKS ROADS AND LOW LYING AREAS... ESPECIALLY OVER PARTS OF SOUTH CENTRAL INDIANA LATE TONIGHT AND WEDNESDAY MORNING. SINCE FLASH FLOODING COULD OCCUR OVERNIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY FLASH FLOOD FATALITIES OCCUR LATE AT NIGHT. REMEMBER...TURN AROUND DONT DROWN .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. FLOODING ON SMALLER RIVERS AND STREAMS WILL PEAK LATE WEDNESDAY... WITH LARGER RIVERS INCLUDING THE OHIO RIVER PEAKING LATE THIS WEEK INTO THE WEEKEND. KEEP ABREAST OF THE LATEST RIVER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN HEAVY RAINFALL AMOUNTS AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. KYZ027>029-036>043-045>049-053>057-061>067-070>078-081-082-191545- GRAYSON KY-HARDIN KY-BULLITT KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY- HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 400 PM EDT TUE MAR 18 2008 /300 PM CDT TUE MAR 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE RAIN COULD BE BRIEFLY HEAVY...ESPECIALLY TOWARD DAYBREAK WEDNESDAY. IN ADDITION...WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL OCCUR ON WEDNESDAY ESPECIALLY DURING THE MORNING INTO EARLY AFTERNOON. HEAVY RAIN WILL OCCUR WITH SOME OF THE STORMS ALONG WITH CLOUD TO GROUND LIGHTNING AT TIMES. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. TWF/SCHOLZ
In the hours before
Local storm report, Mar 19, 12:29 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 AM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM FLASH FLOOD JASPER 38.39N 86.94W
03/19/2008 DUBOIS IN LAW ENFORCEMENT
NUMEROUS ROADS CLOSED COUNTY WIDE.
&&
ALAMMELocal storm report, Mar 19, 12:35 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 AM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM FLASH FLOOD PAOLI 38.56N 86.47W
03/19/2008 ORANGE IN LAW ENFORCEMENT
SOME HOMES BEING EVACUATED IN PAOLI. NUMEROUS ADDITIONAL
ROAD CLOSURES IN FRENCH LICK AND WEST BADEN SPRINGS.
&&
ALAMMELocal storm report, Mar 19, 12:37 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
137 AM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM FLASH FLOOD SCOTTSBURG 38.69N 85.78W
03/19/2008 SCOTT IN LAW ENFORCEMENT
11 ROADS CLOSED ACROSS THE COUNTY AS OF 1230 AM INCLUDING
STATE HWY 56.
&&
ALAMMESpecial weather statement, Mar 19, 1:06 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 206 AM EDT WED MAR 19 2008 INZ076-077-083-084-089>091-190745- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...NEW ALBANY 206 AM EDT WED MAR 19 2008 /106 AM CDT WED MAR 19 2008/ HEAVY RAIN RETURNING TO SOUTHERN INDIANA AFTER A FEW HOURS OF RELATIVELY LIGHT RAIN...A VERY LARGE AREA OF HEAVIER RAIN WILL BE MOVING BACK IN TO SOUTHERN INDIANA AFTER 200 AM EDT...100 AM CDT. THIS HEAVY RAIN WILL PRODUCE RAINFALL RATES UP TO HALF AN INCH PER HOUR AND WILL DEFINITELY EXACERBATE ANY ONGOING FLOODING PROBLEMS. AVOID TRAVEL TONIGHT ACROSS SOUTHERN INDIANA IF NOT ABSOLUTELY NECESSARY. MANY ROADS HAVE ALREADY BEEN CLOSED AND THIS ADDITIONAL RAINFALL MAY LEAD TO ADDITIONAL PROBLEMS. IF YOU ENCOUNTER A FLOODED ROADWAY TURN AROUND AND FIND ANOTHER ROUTE. KEEP AN EYE ON AREA STREAMS AND BE PREPARED TO MOVE TO HIGHER GROUND QUICKLY. FLASH FLOOD WARNINGS AND RIVER FLOOD WARNINGS CONTINUE FOR MANY SOUTHERN INDIANA LOCATIONS. MONITOR THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/LOUISVILLE FOR UP TO THE MINUTE FLOODING INFORMATION THROUGH THE OVERNIGHT HOURS. ALSO...STAY TUNED TO YOUR LOCAL NOAA WEATHER RADIO STATION FOR THE LATEST WARNINGS AND FORECASTS. 13
Special weather statement, Mar 19, 1:06 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT...CORR TO HEADLINE NATIONAL WEATHER SERVICE LOUISVILLE KY 206 AM EDT WED MAR 19 2008 INZ076-077-083-084-089>091-190745- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...NEW ALBANY 206 AM EDT WED MAR 19 2008 /106 AM CDT WED MAR 19 2008/ ...HEAVY RAIN RETURNING TO SOUTHERN INDIANA... AFTER A FEW HOURS OF RELATIVELY LIGHT RAIN...A VERY LARGE AREA OF HEAVIER RAIN WILL BE MOVING BACK IN TO SOUTHERN INDIANA AFTER 200 AM EDT...100 AM CDT. THIS HEAVY RAIN WILL PRODUCE RAINFALL RATES UP TO HALF AN INCH PER HOUR AND WILL DEFINITELY EXACERBATE ANY ONGOING FLOODING PROBLEMS. AVOID TRAVEL TONIGHT ACROSS SOUTHERN INDIANA IF NOT ABSOLUTELY NECESSARY. MANY ROADS HAVE ALREADY BEEN CLOSED AND THIS ADDITIONAL RAINFALL MAY LEAD TO ADDITIONAL PROBLEMS. IF YOU ENCOUNTER A FLOODED ROADWAY TURN AROUND AND FIND ANOTHER ROUTE. KEEP AN EYE ON AREA STREAMS AND BE PREPARED TO MOVE TO HIGHER GROUND QUICKLY. FLASH FLOOD WARNINGS AND RIVER FLOOD WARNINGS CONTINUE FOR MANY SOUTHERN INDIANA LOCATIONS. MONITOR THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/LOUISVILLE FOR UP TO THE MINUTE FLOODING INFORMATION THROUGH THE OVERNIGHT HOURS. ALSO...STAY TUNED TO YOUR LOCAL NOAA WEATHER RADIO STATION FOR THE LATEST WARNINGS AND FORECASTS. 13
Special weather statement, Mar 19, 2:55 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 355 AM EDT WED MAR 19 2008 KYZ027-061-062-070-071-190900- BUTLER-EDMONSON-GRAYSON-LOGAN-WARREN- 255 AM CDT WED MAR 19 2008 ...GUSTY WINDS WITH A LINE OF SHOWERS AND THUNDERSTORMS AFFECTING BUTLER...EDMONSON...GRAYSON...LOGAN AND WARREN COUNTIES... AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS AND A FEW THUNDERSTORMS PRODUCING GUSTY WINDS ALONG A LINE EXTENDING FROM 10 MILES WEST OF LEITCHFIELD TO 11 MILES NORTHWEST OF FORT CAMPBELL...MOVING NORTHEAST AT 50 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 45 MPH...ARE EXPECTED. THESE WINDS WILL BE... NEAR MORGANTOWN BY 325 AM CDT. NEAR RUSSELLVILLE BY 335 AM CDT. THESE WINDS WILL ALSO BE... NEAR MILLWOOD BY 300 AM CDT. NEAR WELCHS CREEK BY 315 AM CDT. NEAR ABERDEEN BY 320 AM CDT. NEAR ALLENSVILLE BY 325 AM CDT. NEAR OLMSTEAD BY 330 AM CDT. TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:44 PM CDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 12 hr |
| Mar 18, 9:44 PM CDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 6 hr |
| Mar 19, 2:58 AM CDT | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 33 more | 5 hr |
| Mar 19, 3:53 AM CDT | Flash Flood Warning | LMK | Jefferson | 6 hr |
| Mar 19, 10:56 AM CDT | River Flood Warning | LMK | Hardin, Nelson | 4 days |
| Mar 19, 10:56 AM CDT | River Flood Warning | LMK | Ohio | 63 hr |
| Mar 19, 10:56 AM CDT | River Flood Warning | LMK | Butler, Warren | 4 days |
| Mar 19, 10:56 AM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 6 days |
| Mar 19, 3:13 PM CDT | Flood Watch | LMK | Henry, Oldham, Trimble | 5 hr |
| Mar 19, 4:48 PM CDT | River Flood Warning | LMK | Bourbon | 18 hr |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.